This is a common problem with pellets. If you go looking for forums on the matter, you will see that it is rather typical for patients to have a similar response somewhere around the 4th and 5th implantation. This stems from poor oversight/management, and design flaws in the pellets themselves. Keep in mind that all pellets are made the same way. This may seem beneficial at first glance, however, what this really means is that “6 months” worth of medication dissolves in a way that sends your levels far too high in the first month, and then plummeting far too fast and low in the next 2-3.
I think this approach is fine. I must say having been doing this for years, treating hundreds and thousands of men I have been underwhelmed with the results with topicals. Injections can cause peaks and valley and I have many younger men inject twice a week that smooths out the peaks and valleys. I think it is appropriate to follow the advice of your primary doctor and endocrinologist. I have just seen too many men spend months or years with gels with sub optimal results. Many men are diagnosed with depression and are not really depressed (I have no idea if this applies to you), but the presumed depression is base dupon low T.
My recommendation would be to pursue this but if a few months pass and results are modest consider another approach. Pellets are one approach to have smooth levels of T and are placed every 4 months.